MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-REVISION TRIAL OFFSET 5MM; SURGICAL INSTRUMENT FOR KNEE SURGERY

MEDACTA INTERNATIONAL SA GMK-REVISION TRIAL OFFSET 5MM; SURGICAL INSTRUMENT FOR KNEE SURGERY
Catalog Number 02.07.10.8652
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 27 september 2023: lot 2259675: (b)(4) manufactured and released on 05-apr-2023.No anomalies found related to the problem.To date, another similar event has been reported on the same lot during the period of review.Investigation performed in accordance with the visual inspection performed on the same device from a previous similar case: preliminary investigation in accordance with the visual inspection performed on the same device from a previous similar case, where it has been confirmed that the antirotational insert of the trial offset has been disassembled from the main body during trial removal from the bone.A new modification request has been opened to improve the locking system between the two components of the trial offset.Specific test to simulate the trial extraction were performed with positive outcomes.
 
Event or Problem Description
Medtronic legal received information from the attorney of the family on oct 04, 2023, medtronic received notice of a device/product legal hold notification.The reporter alleges that the use of one or more medtronic mini med 600 series insulin pumps with a damaged, missing, or broken retainer ring caused the claimant to suffer personal injuries.The allegation did not specify the pump identifier (serial number) and therefore all 600 series insulin pumps in possession of the claimant, including this pump, are considered potentially within the scope of the report pending confirmation of the affected serial number(s).When and if the affected serial number is identified, all related reports will be updated accordingly.No harm requiring medical intervention was reported.It was unknown whether the customer will continue using one of the pumps.The insulin pump will not be returned for analysis.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d project manager.The performed analysis confirmed that the antirotational insert of the trial offset has been disassembled from the main body during trial removal from the bone.During extraction of the system consisting of extension stem, trial offset and trial keel assembly from the bone, the elastic clipping of the threaded insert of the trial offset is unable to withstand the blows and disengages from the offset body itself.Additional info reported in this fu: - device returned on 4 december 2023 -visual inspection.

Brand Name
GMK-REVISION TRIAL OFFSET 5MM
Common Device Name
SURGICAL INSTRUMENT FOR KNEE SURGERY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key18011677
Report Number3005180920-2023-00803
Device Sequence Number15300991
Product Code LXH
UDI-Device Identifier07630345713155
UDI-Public07630345713155
Combination Product (Y/N)N
Initial Reporter CountrySF
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02.07.10.8652
Device Lot Number2259675
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2023
Supplement Date Received by Manufacturer09/26/2023
Initial Report FDA Received Date10/26/2023
Supplement Report FDA Received Date12/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/05/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient RaceWhite